7 doctors weighed in:
What does it mean when a client is experiencing more pessamistic behavior after being on anti depressants ?
7 doctors weighed in

Dr. Melvin Glover
Family Medicine
3 doctors agree
In brief: See a doctor
The patient needs to be seen by a doctor. Some antidepressants can increase the risk of suicidal behavior. It's possible that the medication simply is not working, and the patient may need to be placed on a different medication.
It's also possible that the medication was recentrly started, and has not had enough time for the medication to work. In any case, the patient needs to be seen.

In brief: See a doctor
The patient needs to be seen by a doctor. Some antidepressants can increase the risk of suicidal behavior. It's possible that the medication simply is not working, and the patient may need to be placed on a different medication.
It's also possible that the medication was recentrly started, and has not had enough time for the medication to work. In any case, the patient needs to be seen.
Dr. Melvin Glover
Dr. Melvin Glover
Thank
1 comment
Dr. Donald Hazlett
Often such pessimism when first taking antidepressants is part of a direct adverse effect they can have on people and the depression is actually intensified, and can even lead to suicidal thoughts. Another similar reaction can occur in someone who has more than plain depression. In bipolar depression and no mood stabilizer present, antidepressants can make it worse. Your provider can help.
Dr. Imad Khreim
Psychiatry
2 doctors agree
In brief: Vary
When people appear to get more symptomatic on antidepressants, possibilities are, your depression is worsening and dosage is not optimal.
Possible underlying bipolar d/o with worsening of depression, you may have an emerging physical problem like hypothyroid, making depression worse. Your psychiatrist need to asses you and carefully monitor your target symptoms as you progress in treatment.

In brief: Vary
When people appear to get more symptomatic on antidepressants, possibilities are, your depression is worsening and dosage is not optimal.
Possible underlying bipolar d/o with worsening of depression, you may have an emerging physical problem like hypothyroid, making depression worse. Your psychiatrist need to asses you and carefully monitor your target symptoms as you progress in treatment.
Dr. Imad Khreim
Dr. Imad Khreim
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors